Cleocin User Reviews

Cleocin - User Reviews

Cleocin User Reviews

Now you can gain knowledge and insight about a drug treatment with Patient Discussions.

Here is a collection of user reviews for the medication Cleocin sorted by most helpful. Patient Discussions FAQs


Comment from: mattycat, 45-54 on Treatment for less than 1 month Published: March 07

I had a tooth extraction, and developed a bacterial infection along with dry socket. I took 300mg capsules 4xday x 6 days. It cleared up the infection quickly. I had no stomach upset, even though I have an old stomach ulcer. I am a nurse, and have seen this drug prescribed many times for various bacterial conditions.. I would recommend it. I personally have many drug allergies, and had no problems with this drug.

Related Reading: dry socket | drug allergies

Comment from: Marla, 45-54 on Treatment for less than 1 month (Patient) Published: April 23

This drug was prescribed by my dentist for an absessed tooth. The drug is horrible in that it caused me to have severe heartburn.

Related Reading: heartburn

Comment from: annastylist, 35-44 on Treatment for less than 1 month Published: March 13

my son had an infection on his gum..and took this medicine for 7 days and now he has this terrible looking rash alllllll over his legs and his body and arms and chest and back...poor kid...now he has to take steroids for the next 3 days to make sure his rash is nothing serious...

Related Reading: rash

Comment from: Cleocin and Flagyl Hater, 45-54 on Treatment for less than 1 month (Patient) Published: July 22

DON'T EVER TAKE THIS DRUG!! I was given this for an infection I received after a root canal. It taste horrible, kills your esphogus no matter how much water you drink and feels like you have the worst heart burn for weeks after you've taken it...but the worst thing is the uncontrollable diarrhea you get from it!!! It eats the skin off your bum before you can even wipe it off and literally is non stoppable no matter where you are or if you just went to the bathroom. It's not the normal kind of diarrhea either its dark green blackish sticky sick smelling toxic waste!! It's absolutely gross and to have to deal with this after the pain of root canal...extremely painful indigestion...and to have to fear this stuff running out of you at any moment....no thank you!! All the antibiotics in the world there has to be a better one than this!!!!!

Related Reading: diarrhea | indigestion

Comment from: Eternidade, 55-64 on Treatment for 1-6 months (Patient) Published: November 29

This is a highly toxic and dangerous medication. I10 years ago I took 3 courses of clindamycin for a persistent tooth abscess. It did not clear it up. The day after I stopped taking the medication, I developed a rash from the tip of my head to my toes. It persisted for weeks. I also developed ulcerative colitis, with nausea and diarrhea, which lasted for 3 months, and taste perversion. I gradually developed a cascade of allergies, as the clindamycin destroyed many of the CYP450 isoenzymes our bodies use to metabolize toxins, permanently, so that I can no longer take ANY medications, food additives, alcohol, caffeine, etc. I cannot have anesthesia, pain medication, antibiotics, nothing. I even have anaphylactic reactions to certain food additives now, which means that eating out is a dangerous undertaking. My whole life has been adversely changed by this medication, and may eventually be the cause of my death. If I get sick or badly injured, I cannot have surgery, nor can I be treated for an infection. I cannot have dental work done. There have been others like me, but many have not lived long. If there are others who have similar symptoms, please post here. We need to come together to stop this happening to anyone else.

Related Reading: clindamycin | ulcerative colitis

Comment from: jalab1@bellsouth.net, 35-44 on Treatment for less than 1 month (Patient) Published: November 23

this has been the worst side effects i have ever encountered. inner ear problems, headaches,stomach,heartburn,vertigo,just to many to list.all this for a tooth.

Related Reading: vertigo

Comment from: Robin H., 45-54 on Treatment for less than 1 month (Patient) Published: March 14

I had post operative infection after bunionectomy. Though I've had trouble with antibiotics before the surgeon prescribed Cleocin. A few days after I finished meds, I started having bloody diarrhea. I had a bad feeling from just reading the "warning sheet" that comes with this stuff. I had C-diff. I was sick for several weeks and finally hospitalized. The initial treatment for the C-diff didn't work so I ended up on another VERY expensive antibiotic -- thank God I had insurance with a maximum co-pay. I honestly thought I was going to die from that stuff. Very nasty. The medicine itself though never upset my stomach like other meds do and it rid my body of every bacteria in it...good and bad. It cleared up the chronic sinusitus I'd had for years and the post op infection. While it's a wonder drug if you haven't been exposed to C-diff -- if you have, which unfortunately you likely won't know until your done with this medicine -- it's a nightmare drug.


Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on RxList. The opinions expressed in the comments section are of the author and the author alone. RxList does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.


Women's Health

Find out what women really need.

advertisement
advertisement
Use Pill Finder Find it Now See Interactions

Pill Identifier on RxList

  • quick, easy,
    pill identification

Find a Local Pharmacy

  • including 24 hour, pharmacies

Interaction Checker

  • Check potential drug interactions
Search the Medical Dictionary for Health Definitions & Medical Abbreviations

NIH talks about Ebola on WebMD